Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

On Prevastatin for weeks, suffering with side effects. Should I wean off?

Hi. I have been on Prevastatin for 3 weeks. My cholesterol levels are excellent. I am post MI 10 years. Don t smoke . Have a tendency to get conditions associated with side effects of meds. I want to get off this medication . Do I have to be weaned off of it? Sorry I have to money to get this question answered. Will stop med gradually. I am on very limited account.
Asked On : Wed, 9 Jan 2013
Answers:  1 Views:  56
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Neurologist 's  Response
Thank you for posting you question in this web side
You had a heart attack 10 years back and you donot smoke. I wanted to know if you have any other risk factors like diabetes, blood pressure etc. Prevastatin, a medicine which is used to decrease cholesterol levels in patient with heart attack, heart proble, patients with brain stroke etc. This medicine in addition to decreasing the blood cholesterol levels, also has important function like it stabilizes the bad cholesterol in the blood vessel. The side effects of this medicines are mainly muscle pain, muscle weakness, raised liver enzymes. In a given case, whether to withdraw such a life saving medicne depends upon the balace between the adverse events and the potential benefits. For example, withdwal may result in an increased risk of futute heart attack or even brain stroke. Hence in the absence of any well defined side effects, my advise will be tom continue this medicine. Regarding the finacial aspects of the tablet, my sincere advise will be to request a local physician or your cardiologist who will be able to do for you. If you want my help, i am always ready to do so. Please feel free to contact in the following email id
Wish you a good health
Answered: Wed, 9 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor